Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Crampy, bloated feeling in the stomach and fatigue - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Average Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2248 Questions
User :   g'day, 7 days ago I noticed a fullness, crampy feeling in the lower GI. Thought I ate a bad tortilla (ha, really did eat a gnarly tortilla), felt bloated and constipated. First line of treatment enema, yes, got relief/movement. But it was still present. 2 days later I woke in the middle of the night real cold and sweaty - I had some omoxicillian (12 tabs over a 36 hr. period) - thought "this is a bacteria and this will knock it out" - temporary relief then back to the same fullness, soreness in lower abdomen and fatigue (especially in the afternoons). This is the 8th day - is there a flu bug that is related to this? Funny part about it neither my son nor my lover has any signs? Is there any "Bugs" going around XXX ? Thanks in advance
User :   good morning out there, thoughts on the above symptoms?
Doctor :   Hi XXX
Doctor :   Dr XXX here
Doctor :   let me read your query
User :   thank you
Doctor :   to start with, may i know the dose of amoxicillin, that u had ?
User :   I think it was Omoxicillian (I might have spelled it wrong) - lager tablets - kind of a general antibiotic I believe.
Doctor :   do u know the dose in mg ? And how many pills did u take each time ?
User :   larger tablets - 1 pill every 4-6 hrs. I had them from an injury about a year ago - but this stomach thing was before and after the Omoxicillain
Doctor :   can u tell me the dosage of each pill (strength of pill i mean) ?
Doctor :   coz, usually the drug u mentioned is Amoxicillin and it is supposed to be taken 3 times a day, and as u mentioned that u have taken 12 tabs over 36 hrs , instead of 5 in total in 36 hrs (one in 8 hours) - it could be a overdose of the medicines itself
User :   Dr. I have no idea - the Omoxicillian isn't the problem it's the same stomach fullness and almost seels like blockage - I've been drinking lots of water and twice with some apple cider vinegar in it. Yesterday I started some acidphillus/biffidus tabs to get the flora right.
Doctor :   ok
Doctor :   have u been throwing up, lately, ?
Doctor :   how is your appetite ?
Doctor :   as i had said, earlier, amoxicillin a broad spectrum antibiotic , if taken in over dose, can cause similar symptoms as u have now, as it kills the probiotic bacteria, in the intestines and causes abdominal illness and diarhea
Doctor :   this condition of yours is not due to any virus, as the presentation is a food poisoning, due to bacterial toxins in the food you ate
User :   No, just the crampy bloated feeling and fatigue. Twice over the last week I thought a fever had broke - woke up and the pilllow was wet with sweat - then back to the same symptoms. Now today, after starting the acidophiliss/bifidus I feel a little better. But when I woke up this a.m. still pressure and pain in the lower GI if I touch/push above the groin - definitely in the lower GI.
Doctor :   are u there ?
User :   ok, makes sense - do you think it started as food poisoniong and then I overdosed on the antibiotic and that is what is lingering? No one else has caught anything from me so I dont think its a flu?
Doctor :   its not a flu
Doctor :   may i know, who gave you the pills that you have taken ?
User :   I had them from an injury a year ago - I thought they were omoxicillian (with an "O") but that has been 4 days ago - I am eating my yogurt and, drinking Keiffer and the accidophiliss cultures as of last night
Doctor :   ok
Doctor :   so have the symptoms been better now?
User :   well, still soreness in the lower intestinal area to the touch, urination is fine, all other functions normal - except the fatigue inb the afternoons - that part feels like a flu - but it may be the food poisoning wearing off - I don't know. any other recomendations at this juncture?
Doctor :   i would recommend continuing the probiotics for a few more days
Doctor :   take some - tylenol in case of fever
Doctor :   and some vitamin Supplements to energise the day
User :   I agree, ok nice to meet you and I have a 12 year old son - so we will stay signed up for future consultation - do you do online video chat?
Doctor :   video consultations will be started soon in the near future
Doctor :   but, i am worried about the sensitivity in the lower belly
User :   Blessings to you and your family
Doctor :   i would like to advice you to see your GP if the symptoms persist so that you can have alternative antibiotics, other than the one you have taken
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions